75%(8)6 out of 8 people found this document helpful
This preview shows page 1 - 4 out of 44 pages.
Chapter 151.The public health nurse is presenting a health-promotion class to a group at a local community center. Which intervention most directly addresses the leading cause of cancer deaths in North America?B)Smoking cessation2.A nurse who works in an oncology clinic is assessing a patient who has arrived for a 2-month follow-up appointment following chemotherapy. The nurse notes that the patient’sskin appears yellow. Which blood tests should be done to further explore this clinical sign?A)Liver function tests (LFTs)3.The school nurse is teaching a nutrition class in the local high school. One student states that he has heard that certain foods can increase the incidence of cancer. The nurse responds, “Research has shown that certain foods indeed appear to increase the risk of cancer.” Which of the following menu selections would be the best choice for potentially reducing the risks of cancer?C)Baked apricot chicken and steamed broccoli4.Traditionally, nurses have been involved with tertiary cancer prevention. However, an increasing emphasis is being placed on both primary and secondary prevention. What would be an example of primary prevention?C)Teaching patients to wear sunscreen5.The nurse is caring for a 39-year-old woman with a family history of breast cancer. She requested a breast tumor marking test and the results have come back positive. As a
result, the patient is requesting a bilateral mastectomy. This surgery is an example of what type of oncologic surgery?C)Prophylactic surgery6.The nurse is caring for a patient who is to begin receiving external radiation for a malignant tumor of the neck. While providing patient education, what potential adverse effects should the nurse discuss with the patient?A)Impaired nutritional status7.While a patient is receiving IV doxorubicin hydrochloride for the treatment of cancer, thenurse observes swelling and pain at the IV site. The nurse should prioritize what action?A)Stopping the administration of the drug immediately8.A patient newly diagnosed with cancer is scheduled to begin chemotherapy treatment andthe nurse is providing anticipatory guidance about potential adverse effects. When addressing the most common adverse effect, what should the nurse describe?B)Nausea and vomiting9.A patient on the oncology unit is receiving carmustine, a chemotherapy agent, and the nurse is aware that a significant side effect of this medication is thrombocytopenia. Which symptom should the nurse assess for in patients at risk for thrombocytopenia?C)Epistaxis (nose bleed)
10.The nurse is orienting a new nurse to the oncology unit. When reviewing the safe administration of antineoplastic agents, what action should the nurse emphasize?